Norwegian-type scabies mimicking contact dermatitis in an immunosuppressed patient

R. Wolf, D. Wolf, R. J. Viskoper, M. Sandbank

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

Patients taking immunosuppressive drugs are susceptible to various forms of infection, including dermatologic disease. Recently, atypical manifestations of scabies have been reported in such patients. In the case reported here, a 26-year-old woman who had had a renal transplant and was taking immunosuppressive drugs had a pruritic rash on the back that closely resembled contact dermatitis. However, skin scrapings from the involved areas and punch biopsy specimen of the back showed live scabies mites. The pruritus was relieved and the skin lesions disappeared within ten days of treatment with scabicides. We believe that current widespread use of immunosuppressive agents may result in more cases of atypical forms of scabies. Therefore, physicians who deal with immunosuppressed patients should be aware of this possibility.

Original languageEnglish
Pages (from-to)228-230
Number of pages3
JournalPostgraduate Medicine
Volume78
Issue number1
DOIs
StatePublished - 1 Jan 1985
Externally publishedYes

ASJC Scopus subject areas

  • General Medicine

Fingerprint

Dive into the research topics of 'Norwegian-type scabies mimicking contact dermatitis in an immunosuppressed patient'. Together they form a unique fingerprint.

Cite this